Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

69 years old. Experiencing dry ejaculations. Taking BP medicine. Related?

Sep 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hi. I'm an older male(age 69) and have been experiencing dry ejaculations. I know that age may be a factor and I'm wondering if the blood pressure meds I take (apo amoldpine and valsartan) could be contributing factors?
Thank you.
Posted Sun, 24 Mar 2013 in Men Sexual Problems
Answered by Dr. Das Arindam 15 minutes later

Thank you for posting a query.

Look, your description sounds like possibility of retrograde ejaculation. It may occur due to neuropathy, urethral stricture and in some other conditions.

The drugs you are taking has no such side effects. Other drugs like tamsulosin can cause this type of problem.

To come to a diagnosis, you have to be examined clinically. After that a routine urine examination is necessary right after the dry ejaculation. If semen is found to be present in urine, then diagnosis is confirmed.

In this condition, Tricyclic antidepressants like imipramine is mainly used. Other antihistaminics like chlorphenamine may also be used.

So, you should consult with urologist in person for detailed clinical examination and also for further management accordingly.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor